Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 17, 2021, 5:23 PM CDT for Benton County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 5:23 PM CDT (22:23 UTC)
- Expired
- Mar 17, 2021, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
County Benton County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
962
WWUS84 KTSA 172223
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
523 PM CDT Wed Mar 17 2021
ARZ001-172300-
Benton AR-
523 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
600 PM CDT...
At 523 PM CDT, a strong thunderstorm was located near Rogers, moving
north at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Bella Vista...
Lowell... Pea Ridge...
Bethel Heights... Garfield...
Gateway... Avoca...
Hill Top... Walnut Hill...
Monte Ne... Larue...
This includes Interstate 49 between mile markers 75 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3624 9399 3624 9401 3621 9401 3621 9421
3650 9418 3650 9387
TIME...MOT...LOC 2223Z 197DEG 38KT 3631 9408
$$
SniderWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 2:04 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 17, 2:04 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
204 PM CDT Wed Mar 17 2021
.DISCUSSION...
Showers and isolated thunderstorms are developing across eastern
Oklahoma and northwestern Arkansas at this time within an enhanced
area of 0-3km CAPE and surface vorticity associated with the
surface low and associated warm front. SPC mesoanalysis and
visible satellite shows an area of enhanced surface vorticitiy
generally along and just south of I-44 under 0-3km CAPE values of
50 to 125J/kg. As the afternoon progresses, expect 0-3km CAPE
values to continue to become more in line with the enhanced
surface vorticity along the warm front and surface low. Low topped
supercells will be likely across northeast Oklahoma with the main
severe threats being hail up to quarter size (owing largely to
the favorable wind fields and lapse rates aloft), isolated
damaging wind gusts, and a tornado or two. Some of these
“storms” may produce very little if any lightning but that
doesn’t mean they can’t or won’t be severe.
Meanwhile, far eastern Oklahoma and northwestern Arkansas are
well within a warm sector ahead of an approaching cold front
characterized by dew points generally near or just above 60. Given
the favorable shear parameters (bulk wind shear of around 70 to
80kts and SRH around 100 to 150m^s/s^2), MLCAPE values up to
1000J/kg across far eastern Oklahoma into western Arkansas, and
sufficient forcing along the cold front now across eastern
Oklahoma, expect scattered thunderstorms to develop with severe
storms very possible. All modes of severe weather will be possible
with any storms that develop this afternoon.
Very windy conditions are expected on the back side of the upper
low this evening and tonight as the storm system continues to move
eastward. Wind gusts will routinely gust to near or just above
40mph across parts of NE OK. As a result, a wind advisory has been
issued across parts of NE OK between this evening and 1AM
tonight. Winds will gradually decrease through the night after
1AM. Also on the back side of the low, precipitation will be be
likely tonight. The atmospheric column will tend to cool quickly
through the night to the point that a few wet snowflakes may reach
the ground early tomorrow morning across parts of NE OK and
within the higher terrain of NW AR. Wetbulb temperatures may be a
little high tomorrow morning thus limiting the overall potential
for snow and resulting accumulations, but don’t be surprised if
a few wet snowflakes mix in. No accumulation is expected at this
time.
Once this system moves out, much cooler and quieter weather will
return to the area. Mid level heights are expected to rise into
the weekend. As a result, expect temperatures to slowly rise
through the weekend. The next storm system moves into the region
next Monday into Tuesday. Storms will be possible with this round
with at least a low end severe threat possible. The details will
continue to be hammered out over the next several days.
Snider
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 53 36 61 / 60 10 0 0
FSM 42 52 38 63 / 40 10 0 0
MLC 40 54 38 61 / 20 0 0 0
BVO 38 54 33 60 / 80 20 0 0
FYV 38 46 33 56 / 60 20 0 0
BYV 39 45 34 56 / 60 30 0 0
MKO 40 51 36 60 / 50 10 0 0
MIO 37 49 33 57 / 80 40 0 0
F10 39 53 37 60 / 40 10 0 0
HHW 42 56 40 63 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 6 PM this evening to 2 AM CDT Thursday for
OKZ054>057-059>061-064>066.
AR...None.
&&
LONG TERM....21Hazardous weather outlook, Mar 17, 4:10 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
410 PM CDT Wed Mar 17 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
410 PM CDT Wed Mar 17 2021
...SEVERE STORMS POSSIBLE THIS AFTERNOON...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Along and north of highway 412 and east of highway 75.
ONSET...Ongoing...ending by 7 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Along and north of highway 412 and east of highway 75.
ONSET...Ongoing...ending by 7 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
WINTER WEATHER.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...After midnight.
SIGNIFICANT WINDS.
RISK...Limited to Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...This evening.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Southeast Oklahoma.
ONSET...This Afternoon.
DISCUSSION...
There is a limited to near elevated threat for severe storms this
afternoon in an arc from northeast Oklahoma east of highway 75
to north of highway 412 in northwest Arkansas.
Large hail to golfball size and tornadoes will be the main
threats, with damaging winds possible. Locally heavy rainfall is
also possible near the Kansas border, where heavy rains have
fallen recently. Thus, there is an isolated flood threat as well.
Strong and gusty northwest winds are expected tonight across
eastern Oklahoma and western Arkansas on the back side of a
strong low pressure system. Wind gusts near 40 mph will be
possible, especially across northeast Oklahoma.
Gusty southwest winds will develop on the south side of a low
pressure system across southeast Oklahoma this afternoon. The
gusty southwest winds and drier air moving in to this region will
elevate the fire weather danger until around sunset.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather and High Wind Potential.
MONDAY...Thunderstorm, Very High Fire Weather, High Wind and Heavy
Rain Potential.
TUESDAY...Thunderstorm and High Wind Potential.
EXTENDED DISCUSSION...
Breezy northwest winds are forecast for Thursday behind the low
pressure system. The strong winds and drier air will elevate
fire weather concerns although much cooler weather and some
light rain across parts of northeast Oklahoma and northwest
Arkansas will temper the threat however.
Strong south winds will raise fire weather concerns Sunday. A
cold front will bring the next chance for rain and storms by
Monday into Tuesday. Some locally heavy rainfall will be possible
with this system.
weather.gov/tulsa contains additional information.
LacyIn the hours before
Special weather statement, Mar 17, 4:14 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 PM CDT Wed Mar 17 2021
OKZ057-058-062-063-172145-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
414 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE...OTTAWA AND NORTHEASTERN MAYES COUNTIES UNTIL 445 PM CDT...
At 414 PM CDT, a strong thunderstorm was located 6 miles southeast of
Cleora, moving north at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Jay...
Grove... Fairland...
Afton... Langley...
Bernice... Ketchum...
Wyandotte... Disney...
Honey Creek State Park... Cherokee State Park...
Bernice State Park... Cleora...
Narcissa... Ottawa...
Cayuga... Disney Little Blue State Park...
Zena... Twin Bridges State Park...
This includes Interstate 44 between mile markers 292 and 312.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.
LAT...LON 3687 9462 3674 9462 3638 9484 3648 9509
3694 9496
TIME...MOT...LOC 2114Z 191DEG 33KT 3651 9491
SniderLocal storm report, Mar 17, 4:36 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL 3 SSE BROKEN ARROW 36.02N 95.77W
03/17/2021 M1.00 INCH TULSA OK BROADCAST MEDIA
OFF DUTY METEOROLOGIST 1 MILE WEST OF NSU
BA.
&&Special weather statement, Mar 17, 4:40 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Tulsa OK 440 PM CDT Wed Mar 17 2021 ARZ001-172215- Benton AR- 440 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL 515 PM CDT... At 439 PM CDT, a strong thunderstorm was located 3 miles northeast of Rogers, moving north at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Rogers... Lowell... Pea Ridge... Garfield... Gateway... Avoca... Larue... Hill Top... Walnut Hill... Monte Ne... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3626 9397 3629 9416 3650 9415 3650 9388 TIME...MOT...LOC 2139Z 190DEG 32KT 3636 9407 Snider
Local storm report, Mar 17, 4:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 ESE BROKEN ARROW 36.05N 95.76W
03/17/2021 E0.88 INCH WAGONER OK NWS EMPLOYEE
REPORTED NEAR 81ST AND HWY 51.
&&Special weather statement, Mar 17, 4:58 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT Wed Mar 17 2021
ARZ001-OKZ058-063-172230-
Benton AR-Delaware OK-Ottawa OK-
458 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 530 PM
CDT...
At 457 PM CDT, a strong thunderstorm was located over Maysville,
moving north at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Maysville... Dodge...
Cayuga...
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Arkansas...and northeastern Oklahoma.
LAT...LON 3650 9462 3650 9451 3627 9460 3629 9473
3673 9468 3673 9462
TIME...MOT...LOC 2157Z 189DEG 31KT 3640 9463
SniderSpecial weather statement, Mar 17, 5:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
523 PM CDT Wed Mar 17 2021
ARZ001-172300-
Benton AR-
523 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON COUNTY UNTIL
600 PM CDT...
At 523 PM CDT, a strong thunderstorm was located near Rogers, moving
north at 45 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Springdale... Rogers...
Bentonville... Bella Vista...
Lowell... Pea Ridge...
Bethel Heights... Garfield...
Gateway... Avoca...
Hill Top... Walnut Hill...
Monte Ne... Larue...
This includes Interstate 49 between mile markers 75 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3624 9399 3624 9401 3621 9401 3621 9421
3650 9418 3650 9387
TIME...MOT...LOC 2223Z 197DEG 38KT 3631 9408
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:25 AM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 17, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
| Mar 17, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Mar 17, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Mar 17, 3:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Mar 17, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 17, 4:19 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 26 min |
| Mar 17, 4:22 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Mar 17, 4:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 50 min |
| Mar 17, 4:37 AM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Mar 17, 4:52 AM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 4 more | 38 min |
| Mar 17, 5:13 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Mar 17, 5:14 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 46 min |
| Mar 17, 5:24 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Mar 17, 5:27 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 4 more | 33 min |
| Mar 17, 5:54 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Ottawa, Rogers, Tulsa | 51 min |
| Mar 17, 5:57 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah | 48 min |
| Mar 17, 6:15 AM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Mar 17, 6:33 AM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Mar 17, 6:46 AM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Mar 17, 1:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Mar 17, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| Mar 17, 1:54 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Mar 17, 1:58 PM CDT | Tornado Warning | TSA | Creek | 32 min |
| Mar 17, 2:13 PM CDT | Wind Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 7 hr |
| Mar 17, 2:17 PM CDT | Tornado Warning | TSA | Rogers, Wagoner | 28 min |
| Mar 17, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 47 min |
| Mar 17, 2:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 17, 3:11 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Mar 17, 3:14 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:23 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Mar 17, 3:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Mar 17, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 10 min |
| Mar 17, 4:14 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Mar 17, 4:58 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Mar 17, 1:52 AM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| Mar 17, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 38 min |
| Mar 17, 3:14 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 33 min |
| Mar 17, 3:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Mar 17, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 13 min |
| Mar 17, 4:02 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 13 min |
| Mar 17, 4:40 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Mar 17, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 27 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.